MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.5MM X 21MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.5MM X 21MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003UZAS45210
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text: the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that when deployed, the subject stent did not fully detach (partially deployed during use inside the patient¿s anatomy).It was removed fully and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
It was reported that when deployed the subject stent, it did not fully detach (partially deployed during use inside the patient¿s anatomy).It was removed fully and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During a visual inspection, the stent delivery wire (swd) was found to be intact, the stent was noted to be deformed, and the introducer sheath was not returned for analysis.A functional inspection could not be performed for the as reported stent partial deployment as the stent was deployed when returned.The reported 'stent partial deployment' was not visually confirmed during analysis as the stent was returned in a deployed condition.However, based on the analysis results and answers provided through the gfe process, it is possible to confirm the reported event.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use and there was no damage noted to the stent and the stent delivery wire.Continuous flush was maintained throughout the clinical procedure and the anatomy had minimal tortuosity.It was reported that the subject stent, when it was deployed it did not fully detach.It was removed fully with no patient harm'.The same microcatheter was used to finish the procedure.In the gfe follow-up question it was asked if the delivery microcatheter was retracted in a continuous movement while maintaining the position of the stent delivery wire.The answer provided was that the physician 'pushed multiple times, instead of only unsheathing the stent'.Per step 21 of the dfu: if stent delivery microcatheter positioning is satisfactory, carefully retract the stent delivery microcatheter in a continuous movement while maintaining the position of the stent delivery wire.This will allow the stent to deploy across the neck of aneurysm.The stent¿s distal radiopaque markers will expand as the stent exits the stent delivery microcatheter.The stent was returned in a deployed condition and, upon inspection, was noted to be deformed.The stent delivery wire was also returned and was undamaged.The introducer sheath was not returned for analysis.The fact that the same microcatheter was reported as being used to finish the procedure suggests that, having partially deployed the stent, the physician then removed the microcatheter and partially deployed stent from the patient and the stent was then fully deployed on the operating table outside of the patient.This would have allowed the microcatheter to be reused.The as reported 'stent partial deployment' will be assigned 'user error' and the as analyzed 'stent deformed' will be assigned 'user error' as there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.In this instance the user did not retract the delivery microcatheter in one continuous movement while maintaining the position of the stent delivery wire.Instead, the physician ' pushed multiple times, instead of only unsheathing the stent'.

Brand Name
NEUROFORM ATLAS 4.5MM X 21MM NO TIP- PMA
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17279697
Report Number3008881809-2023-00341
Device Sequence Number5086364
Product Code NJE
UDI-Device Identifier07613327382150
UDI-Public07613327382150
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM003UZAS45210
Device Catalogue NumberM003UZAS45210
Device Lot Number23894885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL - 10 CATHETER (STRYKER)
Patient SexUnknown